MAUDE Adverse Event Report: BD CARIBE LTD. BD VACUTAINER® LUER-LOK¿ ACCESS DEVICE HOLDER WITH PRE-ATTACHED ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD VACUTAINER® LUER-LOK¿ ACCESS DEVICE HOLDER WITH PRE-ATTACHED ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 364902
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date of this event is unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd vacutainer® luer-lok¿ access device holder with pre-attached multiple sample adapter was spraying blood from device during blood collection.This report is to capture the incident with the unknown date and lot #.The following information was provided by the initial reporter: having constant issue with lot#: 3009386."blood is spraying from device during blood collection.While collecting blood from a venous non-valued vascular access device, using a transfer device (vacutainer) directly connected to a clear-link connector via leurlock and laboratory tube inserted into puncture side of the vacutainer, blood sprayed onto the wall and approximately 3 feet across room during collection, suspected that it occurred when removing collection tube from vacutainer device.This same event occurred a week prior with another patient, another type of collection tube, and another staff member performing the draw.We cannot confirm this vacutainer lot number was involved in this previous event." was there blood exposure? information not available.If yes, where did the exposure occur to? (was it the eye, mouth, open cut, etc).Information not available.Was medical intervention required or necessary? no.Any other patient impact? no.
 
Event or Problem Description
It was reported that the bd vacutainer® luer-lok¿ access device holder with pre-attached multiple sample adapter was spraying blood from device during blood collection.This report is to capture the incident with the unknown date and lot #.The following information was provided by the initial reporter: having constant issue with lot#: 3009386."blood is spraying from device during blood collection.While collecting blood from a venous non-valued vascular access device, using a transfer device (vacutainer) directly connected to a clear-link connector via leurlock and laboratory tube inserted into puncture side of the vacutainer, blood sprayed onto the wall and approximately 3 feet across room during collection, suspected that it occurred when removing collection tube from vacutainer device.This same event occurred a week prior with another patient, another type of collection tube, and another staff member performing the draw.We cannot confirm this vacutainer lot number was involved in this previous event." was there blood exposure? information not available if yes, where did the exposure occur to? (was it the eye, mouth, open cut, etc) information not available.Was medical intervention required or necessary? no.Any other patient impact? no.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received 43 samples for investigation.The samples were evaluated by visual examination and functional leakage testing and the indicated failure mode for leakage with the incident lot was not observed.Additionally, 24 retention samples from bd inventory were evaluated by visual examination and another 12 retention samples by functional leakage testing and no issues were observed relating to leakage as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode leakage.Bd was not able to identify a root cause for the indicated failure mode." the following fields were updated due to additional information: d9: device available for evaluation:  yes.D9: returned to manufacturer on: 2023-06-30.

Brand Name
BD VACUTAINER® LUER-LOK¿ ACCESS DEVICE HOLDER WITH PRE-ATTACHED ADAPTER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17209744
Report Number2618282-2023-00049
Device Sequence Number15119979
Product Code JKA
UDI-Device Identifier50382903649025
UDI-Public50382903649025
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number364902
Device Catalogue Number36490200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown